Alert archive / Texas / Tornado Warnings in 2001

Tornado Warning 11, NWS Fort Worth, TX

September 5, 2001Collin County, Texas

NWS Fort Worth, TX issued this tornado warning at Sep 5, 2001, 3:16 PM CDT for Collin County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 5, 2001, 3:16 PM CDT (20:16 UTC)
Expired
Sep 5, 2001, 4:00 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 88 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 3:30 PM CDTTornado F1Celina, TXThe tornado first touched down just north of Prosper and moved due north before dissipating near Celina. Seven homes with roof damage, one home with windows blown out, a storage shed and a greenhouse was destroyed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WFUS54 KFWD 052016
TORFTW
TXC085-052100-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT WED SEP 5 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 PM CDT

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER PROSPER...MOVING
  NORTHEAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CELINA AROUND 330 PM CDT

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

LAT...LON 3322 9684 3308 9680 3330 9663 3336 9681

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Sep 5, 12:03 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 5, 12:03 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 PM CDT WED SEP 5 2001

AVIATION DISCUSSION...
MESOSCALE CIRCULATION OF BANDED SHRA ACTIVITY AND ISOLD TSRA WILL
MOVE NORTH AT 17 KNOTS THIS AFTERNOON...KEEPING PRECIPITATION
MAINLY ON THE NORTH AND EAST SIDES AS IT LIFTS NORTH.  SEMI LOOKING
FEEDER BANDS DEVELOPING FROM KABI TO KADM...AND EXTENDING FROM
PALESTINE...SOUTHWEST TO BEEVILLE.  EXPECTED SCATTERED AFTERNOON
SHRA/TSRA KACT...AND BRIEFLY IN THE KDFW TRACON.  SKIES VARYING
MVFR THIS AFTERNOON TO VFR THIS EVENING...THEN OVC015 AFTER 08Z WITH
SOME 3-5SM BR 10-14Z. TRENDING TO VFR AFTERWARDS.  WINDS SE
5-8KTS BECOMING MORE SRLY TONIGHT...THEN SPEEDS INCREASING 9-14KTS
THURSDAY MORNING. 75

.FWD...FLASH FLOOD WATCH THIS AFTERNOON AREAWIDE.

Nearby

Tornado Warnings in Texas, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.